Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 8, 2012, 4:38 PM EDT for White County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 4:38 PM EDT (20:38 UTC)
- Expired
- Aug 8, 2012, 5:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County White County, GA
The radar
The Greer radar (KGSP), 136 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680
WWUS82 KFFC 082038
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT WED AUG 8 2012
GAZ016-023-082115-
438 PM EDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN WHITE AND NORTHERN HALL COUNTIES UNTIL 515 PM EDT...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEAF...MOVING SOUTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WHITE AND NORTHERN HALL COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE LEAF...CLEVELAND AND MOSSY CREEK.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3463 8363 3458 8363 3456 8361 3454 8361
3451 8365 3443 8361 3442 8362 3440 8375
3463 8379 3466 8366
TIME...MOT...LOC 2038Z 346DEG 4KT 3456 8366
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:42 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 8, 3:42 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT WED AUG 8 2012 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... PRIMARY CONCERN IS CHC FOR DEEP CONVECTION THIS AFTERNOON AND THURSDAY AFTERNOON. OVERALL LARGE SCALE PATTERN CONTINUES TO BE DOMINATED BY LONGWAVE RIDGE IN THE WRN CONUS AND LONGWAVE TROUGH IN THE EAST. SO FAR TODAY...CONVECTION HAS BEEN ISOLATED. HAVE DROPPED NEAR TERM POPS BUT HAVE KEPT SLT CHC IN MOST PLACES. ANY CONVECTION SHOULD DISSIPATE BY 03Z EXCEPT FOR POSSIBLY THE FAR SE COUNTIES. 12Z MODELS SHOW SOME SORT OF SHORTWAVE TROUGH MOVING THROUGH THE BASE OF THE LW TROUGH JUST TO OUR WEST THURSDAY...THOUGH THE GFS IS BY FAR THE STRONGEST DEPICTING ITS INTENSITY. HPC QPF/POP GUIDANCE SEEMS TO HAVE A GOOD HANDLE ON THIS. WITH WIDESPREAD CLOUDS AND SCT SHRA... INSTABILITY MAY BE LIMITED FOR MUCH SVR CONVECTION. MAV TEMPS HAVE DONE EXCEEDINGLY WELL THE LAST 30 DAYS. HAVE WEIGHTED HEAVILY TOWARD PERSISTENCE AND BIAS-ADJUSTED MAV FOR TEMPS BUT TWEAKED TEMPS BASED ON EXPECTED CLOUD/PRECIP COVERAGE. SNELSON .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO MAJOR CHNAGES EXPECTD TO THE EXTENDED FORECAST. MODELS IN GOOD AGREEMENT ON CUT OFF LOW DEVELOPING VICINITY OF GREAT LAKES FRIDAY INTO SATURDAY. THERE IS SOME DISAGREEMENT BETWEEN MODELS ON HOW FAR SOUTH THIS LOW WILL DEVELOP...HOWEVER IT STILL LOOKS LIKE THE DEEPENING EASTERN STATES TROUGH WILL PUSH THE SURFACE FRONT INTO CENTRAL OR SOUTH GEORGIA FRIDAY NIGHT INTO SATURDAY. WITH DRIER AIR MOVING IN AND ONLY WEAK INSTABILITY AVAILABLE...HAVE LEFT POPS OUT FOR MUCH OF THE CWA SATURDAY NIGHT THROUGH SUNDAY NIGHT. MOISTURE RETURNING AGAIN BY MONDAY WITH INCREASING SOUTHERLY FLOW...SO MAINLY DIURNAL POPS HAVE BEEN INCLUDED. SOMEWHAT COOLER TEMPERATURES OVER THE WEEKEND...ESPECIALLY OVERNIGHT LOWS. 01 && .AVIATION... 18Z UPDATE... TSRA COVERAGE SO FAR HAS BEEN NIL TO ISOLD TODAY. EXPECT MOST AREAS TO REMAIN THIS WAY THROUGH THE REST OF THE AFTERNOON AND OVERNIGHT. STRATUS THAT FORMED THIS MORNING NOT LIKELY THURS MORNING. ONLY PATCHY MVFR VSBYS POSSIBLE AT AIRPORTS PRONE TO RADIATIONAL COOLING. BETTER CHC FOR SHRA/TSRA THURS AFTERNOON AS DISTURBANCE APPROACHES FROM THE WEST. HAVE ADDED PROB30 FOR TSRA TO ATL FOR 19-23Z BUT COULD BE SOONER. WILL NEED TO MONITOR THIS. WINDS WILL KEEP A WEST COMPONENT THROUGH THE AFTERNOON AND INTO THURSDAY. //ATL CONFIDENCE...18Z UPDATE... HIGH ON ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 89 71 88 / 20 30 40 60 ATLANTA 74 88 72 85 / 20 40 40 60 BLAIRSVILLE 64 83 67 83 / 20 40 40 60 CARTERSVILLE 70 88 70 86 / 20 40 40 60 COLUMBUS 74 90 73 88 / 20 50 40 50 GAINESVILLE 71 87 70 86 / 20 30 40 60 MACON 73 89 72 89 / 20 40 30 50 ROME 71 89 70 87 / 20 30 40 60 PEACHTREE CITY 70 88 70 86 / 20 40 40 60 VIDALIA 75 90 74 88 / 30 30 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....01 AVIATION...SNELSON
Hazardous weather outlook, Aug 8, 4:40 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 440 AM EDT WED AUG 8 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 440 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. .SYNOPSIS... A VERY MOIST AIR MASS REMAINS ACROSS NORTH AND CENTRAL GEORGIA. ALSO...WEAK DISTURBANCES ALOFT CONTINUE TO MOVE ACROSS THE FORECAST AREA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE BRIEF GUSTY WINDS...FREQUENT LIGHTNING ...AND LOCALLY HEAVY RAIN WITH ANY THUNDERSTORM. .DISCUSSION... WEAK UPPER LEVEL DISTURBANCES WILL HELP PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS TODAY AND TONIGHT. WITH WEAK TO MODERATE INSTABILITY AVAILABLE...STORMS SHOULD REMAIN BELOW SEVERE LIMITS. HOWEVER THE SLOW MOVING THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS AND LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. HOWEVER SOME DRYING SHOULD TAKE PLACE SATURDAY AND SUNDAY BEHIND A SURFACE FRONT. THIS SHOULD LIMIT THUNDERSTORM DEVELOPMENT OVER MUCH OF THE FORECAST AREA SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 8, 4:18 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT WED AUG 8 2012
GAZ016-082045-
418 PM EDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHITE COUNTY UNTIL 445 PM EDT...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES EAST OF SAUTEE TO LEAF...MOVING
SOUTHEAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITE COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE WHITLEY GAP SHELTER...QUALATCHEE LAKE...
SMITHGALL WOODS CONSERVATION AREA...CAMP COLEMAN LAKE...UNICOI STATE
PARK...ANNA RUBY FALLS...ROBERTSTOWN...HELEN...SAUTEE...CLEVELAND...
LEAF AND MOSSY CREEK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3476 8363 3465 8365 3454 8361 3450 8366
3450 8377 3451 8378 3450 8384 3453 8383
3456 8387 3468 8387 3472 8386 3473 8383
3479 8381 3480 8369
TIME...MOT...LOC 2018Z 315DEG 5KT 3466 8358 3458 8366Special weather statement, Aug 8, 4:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT WED AUG 8 2012
GAZ016-023-082115-
438 PM EDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN WHITE AND NORTHERN HALL COUNTIES UNTIL 515 PM EDT...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEAF...MOVING SOUTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WHITE AND NORTHERN HALL COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE LEAF...CLEVELAND AND MOSSY CREEK.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3463 8363 3458 8363 3456 8361 3454 8361
3451 8365 3443 8361 3442 8362 3440 8375
3463 8379 3466 8366
TIME...MOT...LOC 2038Z 346DEG 4KT 3456 8366The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:12 PM EDT | Flash Flood Warning | FFC | Banks, Jackson, Madison | 2 hr |
| Aug 7, 8:58 PM EDT | Special Weather Statement | FFC | Jones, Monroe | 62 min |
| Aug 8, 4:18 PM EDT | Special Weather Statement | FFC | White | 27 min |
| Aug 8, 5:10 PM EDT | Special Weather Statement | FFC | Hall | 35 min |
| Aug 8, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 44 min |
| Aug 8, 5:31 PM EDT | Special Weather Statement | FFC | Jackson | 29 min |
| Aug 8, 5:41 PM EDT | Special Weather Statement | FFC | White | 79 min |
| Aug 8, 6:00 PM EDT | Special Weather Statement | FFC | Jackson | 90 min |
| Aug 8, 6:01 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 29 min |
| Aug 8, 6:05 PM EDT | Special Weather Statement | FFC | Hall | 25 min |
| Aug 8, 6:16 PM EDT | Special Weather Statement | FFC | Bartow, Floyd | 29 min |
| Aug 8, 6:27 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 63 min |
| Aug 8, 6:30 PM EDT | Special Weather Statement | FFC | Whitfield | 30 min |
| Aug 8, 6:34 PM EDT | Special Weather Statement | FFC | Hall | 26 min |
| Aug 8, 6:47 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
| Aug 8, 7:01 PM EDT | Special Weather Statement | FFC | Whitfield | 29 min |
| Aug 8, 7:16 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Walton | 29 min |
| Aug 8, 7:38 PM EDT | Special Weather Statement | FFC | Gordon | 37 min |
| Aug 8, 7:41 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett, Walton | 34 min |
| Aug 8, 7:55 PM EDT | Special Weather Statement | FFC | Chattooga | 35 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.